If we give tylenol suppository to a child and he passes stool after 5 mins, shall we give another?
Question posted by sally2009 on 16 Dec 2009
Last updated on 16 December 2009 by jenmary
Suppositories usually contain a lot of glycerin for rapid absorption. Glycerin is used in many differnt things like moisturizers and hair care products because it forms a thin barrier to contains the desired elements on the area, like the water in moisturizers or protiens in hair products. The effect of glcyerin in the anal tract lossens the bowels quite quickly, as it is genereraly absorbedwithin ten to fifteen minutes ,making glycerin suppositories ideal for severe constipation. The anal membrane is very thin, and goes directly into the blood stream; it is second only to I.V. for efficacy of drug administration to the blood stream. If you didn't see the suppository in the stool, it is safe to assume that the majority of it was absorbed. The best thing to do is wait awhile to see if your childs symptoms improve and administer another if you don't see a marked improvement within 20-30 mins. All childrens medication is designed to be as safe and easy on the body as possible , tylenol doesn't become toxic until a very high dose is recv'd or through excessive longterm use. People with liver problems should avoid using it whenever possible, as it is fairly difficult to metabolize. Even if the suppository was completly absorbed, another one won't hurt and is quite safe. Should his fever or pains continue for more than 2-3 days , you might want to take him to a doctor or nurse practitioner. By the way all drugstores carry a cheap, completly hypo-allergenic moisturizer made on site behind the counter. It is called Eucerin, Glycerin, &Water , a little tub costs $10-12 and is by far, better then any name brand or designer ones. It is approx.%80 water, the eucerin and glycerin just give it substance and allow the water to enter your skin and keep it there. Just ask your pharmacist for it, I guarantte you will never use another product. I pray your son gets better soon and your family have peace, health , and joy for the holidays and the coming year.
Jennifer Mary Evans
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.